Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LYPOATROPHY AND ABACAVIR
Mar 11, 2005

Hi Dr.

I have been my first group of meds for the last 3 years : Combivir and Sustiva. Over the last year, I have noticed a slight amount of fat loss in my legs, and some veins more prominent. I had read that a recent study found that changing from Combivir (AZT) to Zaegen (abacavir), can help restore some fat loss in legs. My doctor told me today that this is not true, but I have found multiple reports on the internet. I don't want to have that "look" and wanted to know if you have any information to back up this finding, or is my doctor more accurate. Thanks so much.

Response from Dr. Henry

There is a more data about switching D4T to abacavir with some improvement of fat loss than for the AZT to abacavir switch (small number of patients so hard to focus on that group alone--there may be some improvement even in that group). Switching off thymidine analogies or NRTIs altogether might help though improvement may be variable and slow. KH



Previous
Truvada/Sustiva Side effects
Next
Acthar Gel as PN Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement